MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF2265
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2021, this patient underwent debranch endovascular treatment using gore® tag® conformable thoracic stent grafts with active control system and a gore® dryseal flex introducer sheath for an aortic arch aneurysm.The planned access route was the right femoral artery, but the physician mistakenly inserted the sheath from the right superficial femoral artery.However, the procedure was continued without being noticed about the mistake.After all procedures were completed and the sheath was removed, dissection at the site of sheath insertion was revealed by abnormal blood pressure, and the site of the sheath insertion was found to be the right superficial femoral artery, not the right femoral artery.Replacement of the dissected part was performed for repair.The physician reportedly stated as below: a young, inexperienced physician performed the insertion part of the procedure, and made a mistake in the insertion site.

Brand Name
GORE DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12180921
Report Number3007284313-2021-01506
Device Sequence Number1622162
Product Code DYB
UDI-Device Identifier00733132628384
UDI-Public00733132628384
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2024
Device Model NumberDSF2265
Device Catalogue NumberDSF2265
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2021
Initial Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR